Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 16, 2021, 4:06 AM CDT for Hodgeman County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 4:06 AM CDT (09:06 UTC)
- Expired
- Aug 16, 2021, 4:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.75 in
- Wind
- 40
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 25 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
625
WWUS83 KDDC 160906
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
406 AM CDT Mon Aug 16 2021
KSZ064-077-078-160930-
Gray KS-Hodgeman KS-Ford KS-
406 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Ford,
eastern Finney, southwestern Hodgeman and northeastern Gray Counties
through 430 AM CDT...
At 406 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Kalvesta. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Gray,
southwestern Hodgeman and northwestern Ford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3776 10021 3800 10025 3800 10023 3803 10022
3809 10005 3793 9986
TIME...MOT...LOC 0906Z 324DEG 3KT 3797 10011
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:19 AM CDT, 47 minutes earlier.
Area forecast discussion, Aug 16, 3:19 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 319 AM CDT Mon Aug 16 2021 ...Updated short and long term sections... .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Mon Aug 16 2021 A weak disturbance will move through the area today bringing a chance of thunderstorms to portions of western Kansas. The best chance of precipitation will be across central Kansas this afternoon into tonight. Otherwise expect partly to mostly cloudy skies. Winds will generally be from the south to southeast through tonight becoming breezy this afternoon. As for temperatures, highs today look to reach into the mid to upper 80s with lows tonight in the 60s. .LONG TERM...(Tuesday through Sunday) Issued at 318 AM CDT Mon Aug 16 2021 Partly cloudy skies are then expected Tuesday through Thursday morning. However a stray storm could be possible across south central Kansas Tuesday. Meanwhile, an upper level low will dig into the Northwestern United states Wednesday and into the Northern Plains Thursday into Friday. This will help push a cold front through the Central High Plains Thursday bringing a better chance of precipitation to western Kansas. A second disturbance may move through the area this weekend but as of now precipitation chances look to remain slight. As for temperatures, highs look to reach into the mid 80s to around 90s degrees with lows in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 612 PM CDT Sun Aug 15 2021 Isolated evening convection across southwest and north central Kansas will not impact any of the four TAF sites this evening but another chance for widely scattered convection will be possible between 06z and 12z Monday. BUFR soundings indicating cloud bases in and near these storms overnight will range from 5000 to 1000ft AGL. Winds overnight will be southeast at around 10 knots. These southeast winds will increase to around 15 knots between 15z and 18z Monday. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 65 90 66 / 30 20 10 0 GCK 88 62 91 64 / 30 20 10 0 EHA 89 61 92 63 / 30 20 10 0 LBL 86 62 91 64 / 30 20 10 0 HYS 86 64 89 66 / 30 20 10 0 P28 89 67 90 68 / 40 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Burgert
Hazardous weather outlook, Aug 16, 3:21 AM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 321 AM CDT Mon Aug 16 2021 KSZ030-031-043>046-061>066-074>081-084>090-170830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 321 AM CDT Mon Aug 16 2021 /221 AM MDT Mon Aug 16 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will be possible across the area today shifting more to central to south central Kansas tonight. The strongest storms will be capable of producing small hail and winds up to 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible Thursday into this weekend. It is too early to tell if any of these storms will be severe. Days 2-7 Hazards ---------------- * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Excessive heat: Limited risk * Saturday No hazards. * Sunday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 16, 2:00 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
200 AM CDT Mon Aug 16 2021
KSZ044-045-160730-
Lane KS-Ness KS-
200 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern Ness
and southeastern Lane Counties through 230 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alamota, moving south at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 10038 3852 10009 3830 9999 3828 10040
TIME...MOT...LOC 0700Z 352DEG 5KT 3845 10026
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
JJOHNSONSpecial weather statement, Aug 16, 2:11 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
211 AM CDT Mon Aug 16 2021
KSZ030-045-160745-
Trego KS-Ness KS-
211 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of north central Ness
and southwestern Trego Counties through 245 AM CDT...
At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trego Center. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Trego
and north central Ness Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3869 9982 3869 10017 3870 10017 3870 10015
3877 10015 3892 10012 3892 9989
TIME...MOT...LOC 0711Z 359DEG 1KT 3886 10001
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JJOHNSONSpecial weather statement, Aug 16, 2:50 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
250 AM CDT Mon Aug 16 2021
KSZ045-063-064-078-160815-
Finney KS-Hodgeman KS-Ness KS-Ford KS-
250 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Ford,
northeastern Finney, southwestern Ness, western Hodgeman,
southeastern Lane and northeastern Gray Counties through 315 AM
CDT...
At 250 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Kalvesta, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Finney, western Hodgeman, southwestern Ness and northwestern Ford
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3791 9979 3791 10022 3826 10025 3827 10025
3833 10004
TIME...MOT...LOC 0750Z 340DEG 23KT 3823 10012
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JJOHNSONSpecial weather statement, Aug 16, 3:00 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
300 AM CDT Mon Aug 16 2021
KSZ065-066-160830-
Stafford KS-Pawnee KS-
300 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of eastern Pawnee and
northwestern Stafford Counties through 330 AM CDT...
At 259 AM CDT, Doppler radar was tracking a strong thunderstorm near
Larned, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3800 9914 3800 9922 3825 9919 3828 9903
3826 9903 3826 9895 3803 9881
TIME...MOT...LOC 0759Z 344DEG 9KT 3820 9906
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJOHNSONSpecial weather statement, Aug 16, 3:17 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Dodge City KS
317 AM CDT Mon Aug 16 2021
KSZ064-078-160845-
Hodgeman KS-Ford KS-
317 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Ford
and western Hodgeman Counties through 345 AM CDT...
At 317 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Jetmore, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Hodgeman
and northwestern Ford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3826 10022 3826 9997 3778 9979 3774 10016
TIME...MOT...LOC 0817Z 345DEG 14KT 3799 10007
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJOHNSONSpecial weather statement, Aug 16, 4:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 AM CDT Mon Aug 16 2021
KSZ064-077-078-160930-
Gray KS-Hodgeman KS-Ford KS-
406 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Ford,
eastern Finney, southwestern Hodgeman and northeastern Gray Counties
through 430 AM CDT...
At 406 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Kalvesta. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Gray,
southwestern Hodgeman and northwestern Ford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3776 10021 3800 10025 3800 10023 3803 10022
3809 10005 3793 9986
TIME...MOT...LOC 0906Z 324DEG 3KT 3797 10011
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:00 PM CDT | Special Weather Statement | DDC | Lane | 30 min |
| Aug 15, 8:46 PM CDT | Special Weather Statement | DDC | Edwards | 29 min |
| Aug 15, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 31 min |
| Aug 15, 9:29 PM CDT | Special Weather Statement | DDC | Kiowa | 31 min |
| Aug 15, 9:59 PM CDT | Special Weather Statement | DDC | Kiowa | 31 min |
| Aug 16, 12:46 AM CDT | Special Weather Statement | DDC | Stafford | 29 min |
| Aug 16, 2:00 AM CDT | Special Weather Statement | DDC | Lane | 30 min |
| Aug 16, 2:11 AM CDT | Special Weather Statement | DDC | Trego | 34 min |
| Aug 16, 2:50 AM CDT | Special Weather Statement | DDC | Hodgeman | 25 min |
| Aug 16, 3:00 AM CDT | Special Weather Statement | DDC | Pawnee | 30 min |
| Aug 16, 3:17 AM CDT | Special Weather Statement | DDC | Hodgeman | 28 min |
| Aug 16, 4:11 AM CDT | Flash Flood Warning | DDC | Hodgeman | 4 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.